On my most recent visit to my pain management doctor, I was told that he is changing all of my medicine after 4 years of the same medicine. I was on 3 soma's a day and six 10-500 hydracodone per day. Now I am on 2-12 hour, 30 mg morphine capsules and three 4mg tizanidines per day. I could take one soma anytime of the day and never get sleepy. I took my first tizanidine and was extremely loopy, to the point that I could not walk straight. My pm doctor has decided that he will not prescribe somas to any patients anymore. This new muscle relaxer does not work for me and makes me fall asleep every time so I am limited to taking it at bedtime only. Does anyone else fall asleep when they take this medicine? I take these meds for a spinal fusion l 4 - 5.(2 rods and 6 screws)
Why do I fall asleep everytime I take a 4 mg of tizanidine?
Added 27 Mar 2012:
I called my doctor's office today to tell them that this new medicine was not working. I know this medicine comes in mg's starting at 10 and go all the way to 200 mgs and I was hoping that the doctor would increase my dosage. Since I already have a bottle of thirty's, I
could get another set of thirty's until my next Appt. April 10,2012. I was given canned answer by one of the staff, but basically it said you have to live with what you have until you come in on your next appointment which is more than 2 weeks away.BTW, I am talking about the kadian.
From what I have read on this site about soma, most PMdocs will not prescribe. I know mine will not. I was first given flexiril, (no help), then baclofen. I never experienced relief with either, and the baclofen really messed up my digestion. I started a morning routine of first leg stretches and then some lower back exercises I learned when I was in physical therapy prior and post surgery. (I didn't have the L4-L5 fusion, instead opted for laminectomy). I read a few postings about soma from others on this site, they stated, if I remember correctly, that they metabolize into highly addictive and I think were reclassified by FDA. (going on memory here, not always reliable, so look thru the postings on soma. As for the 6 doses of 10/500 hydrocone, it may be because of the acetaminophen, I "think?" that's way too high and risks liver damage. I would discuss this with my doc and if that's the reason ask for 10/325 four times a day.
As for falling asleep on the tizanidine, ask about that also as it may effect you differently as we all metabolize drugs differently. I certainly understand lower chronic back pain and know that finding the right combo of pain relief is difficult, and then when we do, time goes by and we build a resistance to it sometimes and have to change. But, I would certainly discuss any and all concerns with your dr. so that your both on the same page and working together. Good luck to you.
Good answer Carly. SOMA metabolite is meprobamate, a drug that was used years ago, and is highly addictive. I was on SOMA for a long time but my PM doc said I would have to stop taking. I stopped with no problem at all. I now take flexaril and doesn't help but with the Oxycodone 10/325 I get lots of rest.
I too took Soma, and was swithched to tizanidine (Zanaflex) 4 mg 4 x a day for severe muscle spasms due to issues in my lower back. I won't get into all of them, but I had the same problem with drowsiness with the tizanidine. I've tried all of them, and am now on Robaxin. I have read several reviews and people seem to either love it or hate it. Everyone is different, but it works for me. And doesn't make me fall asleep. I wish you all the luck, and best wishes to you. Ruth
https://www.drugs.com/sfx/tizanidine-side-effects.html It seems that Tizanidine is very sedating. You might want to look up the entire PDR about it at the top of this page. Just type in Tizanidine, and enter. Apparently PM docs think that SOMA is too addicting. Isn't morphine or Oxy addicting also? I don't understand why they think that one is worse than the other, especially since so many pain patients did so well on Soma. Hope that your new regimen helps you with your pain.
I, too, was on Soma for years and I got a new Dr who didnt like to prescribe Soma and wouldnt prescribe it for any of his patients. He put me on Tizanidine and that stuff knocks me OUT!!! Wonderful for sleeping but I couldnt take it in the daytime. I swear I could fall asleep with my eyes open!! So of course my husband and kids were sure I was taking too much opioids but I kept telling them that it was the muscle relaxant. I also changed to just taking it at bedtime. It worked ok for a while then I began to notice after a while that it started making my muscle spasms worse!! I got switched to a new Dr within the same medical group and I told her about the tizanidine making me so sleepy and how it was seeming to cause my back to "lock up" sometimes. I told her that I had been on soma for years with good results but the other Dr made me change. she said exactly what Msfino said.
"Well, you are already on OxyContin and oxycodone and those are addictive too and we trust you with those so I dont see why the Soma cant be used" so she switched me back. I have heard rumors of Soma being taken off the market but so far they are still given even though where I live they are now subject to the controlled substance act. I think they are a CIII or C-IV now. I do miss the great sleep I used to get with tizanidine though! I havent slept so well since because Soma never made me sleepy. My husband has tried the tizanidine and they dont make him very sleepy at all which is funny because he is usually more sensitive to drowsiness than I am. I'm usually very hard to knock loopy with drugs. I used to be able to take Halcion and Seconal (not at the same time of course!)and not fall asleep! Tizandine though, I'm out like a light within the hour! lol
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Prozac makes me fall asleep so I adjusted when I take it so I fall asleep at bed time, not early in?
Posted 2 Mar 2012 • 2 answers
Posted 26 Feb 2013 • 2 answers
Posted 9 Nov 2013 • 1 answer
Posted 30 Dec 2015 • 1 answer
Posted 22 Feb 2017 • 0 answers